MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET; DYB INTRODUCER, CATHETER
Catalog Number MPIS-401-10.0-SC-SST
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/14/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported via medwatch 3500a, a micropuncture transitionless stiffened cannula access set's 4-french sheath separated during an unknown procedure.The user placed an unknown wire through the sheath, anticipating a normal exchange to a 5-french sheath; however, the 4-french sheath separated, and only half of the sheath was withdrawn.An open surgical intervention was performed to retrieve the fragment.As the guidewire was pulled back, it was discovered that the distal end of the sheath was still on the guidewire.The fragment was completely removed from the patient.Additional information has been requested.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received 12oct2023.Slight unexpected resistance was encountered during ultrasound-guided access into the left femoral artery with the micropuncture introducer needle.The access site was mildly calcified.Reportedly, the physician unknowingly advanced the introducer sheath through a pre-existing vascular closure device.While trying to remove the sheath, it became stuck.The sheath then separated during continued removal attempts.The physician was unaware that the micropuncture sheath had been placed though the pre-existing vascular closure device until the open procedure was performed to remove the sheath fragment.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as originally reported via medwatch 3500a, a micropuncture transitionless stiffened cannula access set's 4-french sheath separated during an unknown procedure.The user placed an unknown wire through the sheath, anticipating a normal exchange to a 5-french sheath; however, the 4-french sheath separated, and only half of the sheath was withdrawn.An open surgical intervention was performed to retrieve the fragment.As the guidewire was pulled back, it was discovered that the distal end of the sheath was still on the guidewire.The fragment was completely removed from the patient.Additional information was received 12oct2023.Slight unexpected resistance was encountered during ultrasound-guided access into the left femoral artery with the micropuncture introducer needle.The access site was mildly calcified.Reportedly, the physician unknowingly advanced the introducer sheath through a pre-existing vascular closure device.While trying to remove the sheath, it became stuck.The sheath then separated during continued removal attempts.The physician was unaware that the micropuncture sheath had been placed though the pre-existing vascular closure device until the open procedure was performed to remove the sheath fragment.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection of a photo provided by the customer was also conducted.The complaint device was not returned to cook for investigation; however, a photo was provided.The photo shows that the outer sheath was separated at approximately the mid-point.A document-based investigation evaluation was performed.A review of the device history record found no relevant non-conformances on the final lot.A review of complaint history found no additional complaints for this lot number.One relevant non-conformance was noted on one device from a sub-assembly lot; however, the product was scrapped, and there are 100% inspections in place to capture the non-conformance.A supplier investigation was conducted on the affected component.Based on in-house testing of tubing samples, the supplier concluded that the material was neither brittle nor prone to breakage without damage and/or manipulation.The product ifu states ¿when inserting, manipulating or withdrawing a device through an introducer, always maintain introducer position¿ and ¿do not attempt to insert or withdraw the wire guide and/or introducer if resistance is felt¿.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, and investigation of the device photo suggests that there is evidence the device was manufactured to specification.Although one relevant non-conformance was noted on a sub-assembly lot, the non-conforming product was scrapped, there are 100% inspections in place to capture this non-conformance, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot-related complaints have been received from the field.Therefore, it was concluded that there is no evidence that additional non-conforming product exists in house or in the field.Based on the information provided and the results of the investigation, cook has concluded that procedural issues likely contributed to this event, as it is likely that the sheath was damaged during insertion and/or removal through the vascular closure device.Although access was obtained using ultrasound guidance, the user reported slight unexpected resistance upon insertion of the access needle into the left femoral artery.The access site was mildly calcified, and the user unknowingly advanced the micropuncture sheath through a pre-existing vascular closure device.Upon attempted removal of the sheath, it became stuck and subsequently separated during continued removal attempts.The ifu instructs the user not to attempt insertion or withdraw of the introducer if resistance is felt.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description

Brand Name
MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key17886510
Report Number1820334-2023-01348
Device Sequence Number15278604
Product Code DYB
UDI-Device Identifier00827002480025
UDI-Public(01)00827002480025(17)260517(10)15443702
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K171275
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/17/2026
Device Catalogue NumberMPIS-401-10.0-SC-SST
Device Lot Number15443702
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/22/2023
Supplement Date Received by Manufacturer10/12/2023
10/25/2023
01/12/2024
Initial Report FDA Received Date10/06/2023
Supplement Report FDA Received Date10/27/2023
11/09/2023
02/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown